MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3520
Medical Device Problem Codes Nonstandard Device (1420); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 11mar2026.It was reported that the wire tip was stretched.The 23mm x 3.0mm in diameter, 99% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending (lad) artery.During unpacking of the rotawire, it was found that the tip of the guide wire was stretched and could not be operated.After 3 to 4 attempts, it still could not be used.The procedure was completed with another of the same wire.There were no complications reported and the patient was stable post procedure.However, device analysis revealed that the wire was detached.
 
Additional Manufacturer Narrative
(b)(6).Investigation results: device analysis findings: device evaluated by manufacturer: the device was returned for analysis.Inspection of the device revealed that the wire was found detached from the distal end at 13cm.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of unable to exclude device problem following a review of the reported event details, available information, and product record review.During the product analysis it was found the distal end detached, another portion detached did not return for analysis causing it not be possible to identify the most probable cause of the reported event, and batch record review concluded that no manufacturing deviations were identified during the manufacturing process which could have contributed to the reported issue.

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24790975
Report Number2124215-2026-18536
Device Sequence Number18617264
Product Code MCX
UDI-Device Identifier08714729195566
UDI-Public(01)08714729195566(17)270124(10)35703266
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3520
Device Catalogue Number3520
Device Lot Number0035703266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight45 KG